Sep 28, 2012
Dear Dr, It has been 23 days since started medication with lamivudine+zidovudine twice daily and Efavirenz one take per night. Three days ago I got my blood tests after this period of time and I really got scared: My red blood cell count dropped from 14.8% to 12.4% and total white cell count dropped from 5150 to 3100, but linfocythes % increased from 36% to 55% (over maximum limit)?. Another disturbing result was the increase of my liver transaminase SGPT: it increased from 30 U/L (within range) to 48 U/L (over the top limit). My Dr told me to move ahead with the treatment, that I should not stop it !, he suggested to check again the blood test in one more week, if the red blodd cell count continues to fall, we should think about changing the tratment, what do you think?? I have not had any single side effect of the tratment so far. I will deeply appreciate your thoughts about this scary situation.
Response from Dr. Young
Hi and thanks for posting.
It's really great to hear that you've started on medications- and have not had any side effects at all.
Your labs show modest changes, but not ones that I would be very alarmed about at this time, or ones that I would remotely call scary. Small decreases in red blood cell counts are quite common among people who are taking AZT (zidovudine). Similarly, modest increases in liver function tests (like SGPT) are not unusual, and while monitoring of both are important, a SGPT value of 48 would not be of great concern.
I'm in agreement with your doctor to continue your current treatment and repeating the monitoring tests to check on any further changes.
I hope that helps. Write us back after the follow up tests.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute Scared I Have HIV
- Dry Cough After Sucking Penis Worried I Have HIV
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Vomiting After Getting A Tattoo Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
- How Long Does It Take For Symptoms From A Std To Show Up?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.